I recently had my annual checkup at my Doctors and he called and said my liver enzyme test came back high "200" he said normal was 50. He seemed very concerned. I was rather shocked since I am relatively healthy so I don't know if it is an ALT test or what. I have taken Lipitor for 6 years for high cholesterol and never experienced any liver abnormalities until this time. The Dr. said he was concerned it is something else since I tolerated Lipitor well for six years. Hepatitis test were normal. He said possibly I could have had a food related hepatitis. Well he told me to stop taking the Lipitor on Jan 7th. He said do not drink alcohol at all; I rarely drink! He will re-test me in one month but in the meantime I worry. I have been experiencing some abdominal distress with multiple bowel movements which are not diarreah. After eating I get some rather painful abdominal distress. This has bee happening since the New Year. I had the "Norwalk" virus supposedly a week before Christmas and thought perhaps this was a linger side effect. Could this stomach problem be liver relate? Any one have any ideas about the 200 enzyme results and the Lipitor?
Any info would be appreciated.
52 year old married male 5'10 165 generally good health.
As far as I know the reason you are showing such high levels is because your liver is under some kind of stress. Since you do not drink and you are not overweight I do not think you will have a fatty liver(fat cells forming in the liver). Make your doctor give you a ultrasound NOW!!. It is the best way to see what is going on with your liver.
Just recieved similar info today on very healthy 32 yr old husband... he has recently been on a diet but no gastro distress for a long time ( at least 6 months ). I believe that his ALT was 119 additional test were run today(blood). If I were you I would contact a gastroentorologist (spelling ?) soon. The symptons that I have seen on the internet warrent a quick visit for you because of the abdominal pain and frequent b.m.s... They can do additional blood test which can detect the damage of tissue in your liver AFP alphafetoprotein test... good luck
After a routine blood test 18 months ago I was also told that my liver enzyme numbers were too high and further tests were carried out and an ultrasound done. The results of this was negative and I was told, nothing to worry about.
I have just had another 2 sets of blood taken and my enzymes are again up and gama too high but am yet to see the doctor until next week but I am assured by the receptionist that if there was anything serious, I would have been contacted.
I had elevated liver enzymes for 20 years and since at that time, I was an active alcoholic, my doctors dismissed it as alcohol related. Well, I sobered up 7/14/199 and liver enzymes were still up...felt bad and no appetite. fatigue. weird yeast infections that would not go away...family doc suspected something else. I tested positive for Hep C in March 2002. I am just wrapping up treatment (Interferon and Ribavirin) and all my labs are back to normal. Long story short--please ask that you be tested for this if enzymes are elevated over a long period of time...simple test. So many folks out there have it.
to all, good luck.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.